Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Treated with sulfa drug for UTI. Why do I still have symptoms of frequent urination and pressure?

Hi Dr. I was diagnoses with a UTI over a month ago. Treated with sulfa drug...first course didn t work, second course ended in hives . Still had symptoms, so they cultured me, started macro bid....changed mid-stream to Cipro once the lab results were in. 4 days of cipro did not alleviate symptoms. They added 3 more days of cipro (but at a lower dose..500mg). STILL have symptoms (mostly uncomfortable pressure, frequent urination ...still feels like I have to go after urinating...not really burning, but painful). Today, a culture was negative for bacteria...still have symptoms and now my abdomen is distended terribly. Dr. prescribed something for the symptoms (makes my pee orange) and told me to go to a urologist (which I plan to do next week). Help?:)
Asked On : Fri, 31 Aug 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
Your UTI is responding but not completely cured. I have no information about your age and sex. Your urine culture is sensitive to cipro and hence they have started it. But the response will depend on severity of infection as well as the strain of organism causing infection. Sometimes you need antibiotics for longer duration. Depending on your age and sex, you need to be evaluated for the cause of infection. Your urologist will evaluate you and in a better position to answer your queries.
Answered: Wed, 16 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor